Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Banach spaces embedding isometrically into $L_p$ when $0<p<1$


Authors: N. J. Kalton and A. Koldobsky
Journal: Proc. Amer. Math. Soc. 132 (2004), 67-76
MSC (2000): Primary 47A16, 47C15
DOI: https://doi.org/10.1090/S0002-9939-03-07169-7
Published electronically: August 20, 2003
MathSciNet review: 2021249
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $0<p<1$ we give examples of Banach spaces isometrically embedding into $L_p$ but not into any $L_r$ with $p<r\le 1.$


References [Enhancements On Off] (What's this?)

  • 1. G. Godefroy, N. J. Kalton and D. Li, On subspaces of $L_1$ which embed into $\ell_1,$ J. reine angew. Math. 471 (1996) 43-75. MR 97d:46017
  • 2. N. J. Kalton, Sequences of random variables in $L_p$ for $p<1$, J. reine angew. Math. 329 (1981) 204-214. MR 83a:46040
  • 3. N. J. Kalton, Isomorphisms between $L_p$-function spaces when $p<1$, J. Functional Analysis 42 (1981) 299-337. MR 83d:46032
  • 4. N. J. Kalton, Banach spaces embedding into $L_0,$ Israel J. Math. 52 (1985) 305-319. MR 87k:46045
  • 5. A. Koldobsky, Common subspaces of $L\sb p$-spaces, Proc. Amer. Math. Soc. 122 (1994) 207-212. MR 94k:46060
  • 6. A. Koldobsky, A Banach subspace of $L\sb {1/2}$ which does not embed in $L\sb 1$ (isometric version), Proc. Amer. Math. Soc. 124 (1996) 155-160. MR 96d:46026
  • 7. A. Koldobsky and H. König, Aspects of the isometric theory of Banach spaces, Handbook of the geometry of Banach spaces, Volume 1, W. B. Johnson and J. Lindenstrauss, editors, North-Holland, Amsterdam, 2001, pp. 899-939. MR 2003c:46017
  • 8. S. Kwapien, Problem 3, Studia Math. 38 (1969) 469.
  • 9. J. Lindenstrauss and L. Tzafriri, Classical Banach spaces II, Function spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 97, Springer-Verlag, Berlin, 1979. MR 81c:46001
  • 10. B. Maurey, Théorèmes de factorisation pour les opérateurs linéaires à valeurs dans les espaces $L_p,$ Asterisque 11, 1974.
  • 11. E. M. Nikishin, Resonance theorems and superlinear operators, Uspeki Mat. Nauk. 25 (1970) 129-191.
  • 12. A. I. Plotkin, Isometric operators on subspaces of $L_p$, Dokl. Akad. Nauk. SSSR 193 (1970) 537-539. MR 42:6601
  • 13. A. I. Plotkin, An algebra that is generated by translation operators and $L_p$-norms, Functional Analysis No. 6: Theory of Operators in Linear Spaces, Ulyanovsk. Gos. Ped. Inst. Ulyanovsk (1976) 112-121. MR 58:29837
  • 14. W. Rudin, $L_p$-isometries and equimeasurability, Indiana Univ. Math. J. 25 (1976) 215-228. MR 53:14105
  • 15. P. Wojtaszczyk, Banach spaces for analysts, Cambridge University Press, Cambridge, 1991. MR 93d:46001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A16, 47C15

Retrieve articles in all journals with MSC (2000): 47A16, 47C15


Additional Information

N. J. Kalton
Affiliation: Department of Mathematics, University of Missouri-Columbia, Columbia, Missouri 65211
Email: nigel@math.missouri.edu

A. Koldobsky
Affiliation: Department of Mathematics, University of Missouri-Columbia, Columbia, Missouri 65211
Email: koldobsk@math.missouri.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07169-7
Keywords: Isometric embedding, $L_p$-space, stable random variables
Received by editor(s): March 31, 2002
Published electronically: August 20, 2003
Additional Notes: The first author was supported by NSF grant DMS-9870027
The second author was supported by NSF grant DMS-9996431
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society